Alert archive / Missouri / Areal Flood Warnings in 2012

Areal Flood Warning 6, NWS St. Louis, MO

March 21, 2012Moniteau County, Missouri

NWS St. Louis, MO issued this areal flood warning at Mar 21, 2012, 10:59 AM CDT for Moniteau County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 10:59 AM CDT (15:59 UTC)
Expired
Mar 22, 2012, 11:00 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WGUS43 KLSX 211559
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT WED MAR 21 2012

MOC135-221600-
/O.NEW.KLSX.FA.W.0006.120321T1559Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-
1059 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI...

* UNTIL 1100 AM CDT THURSDAY

* AT 1057 AM CDT...THE MISSOURI DEPARTMENT OF TRANSPORTATION   
  REPORTED THAT ROUTE D WAS CLOSED DUE TO FLOODING...JUST NORTH OF  
  THE MONITEAU CREEK AROUND 5 MILES SOUTHWEST OF JAMESTOWN. THIS   
  FLOODING IS IN RESPONSE TO RUNOFF FROM 2 TO 3 INCHES OF RAIN 
  WHICH HAS FALLEN SINCE LATE TUESDAY. OTHER SMALL CREEKS AND 
  STREAMS MAY BE FLOODING AS WELL IN ADDITION TO LOW WATER CROSSINGS 
  WHICH ARE HIGHLY VULNERABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CALIFORNIA...TIPTON...CLARKSBURG...EASLEY...HIGH POINT...JAMESTOWN
  AND MCGIRK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH AND LOCALLY HIGHER 
ARE POSSIBLE THROUGH THURSDAY MORNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3868 9285 3869 9278 3868 9262 3891 9250
      3883 9244 3882 9240 3880 9238 3878 9239
      3876 9241 3874 9240 3843 9249 3843 9263
      3860 9285

$$

GLASS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 7:21 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 21, 7:21 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
721 AM CDT WED MAR 21 2012

.SHORT TERM...
ISSUED AT 316 AM CDT WED MAR 21 2012
(TODAY)

DEEP TROUGH ACROSS THE ROCKIES AND PLAINS HAS FINALLY TRANSITIONED
TO A CLOSED CUT OFF UPPER LOW OVER THE PAST 24 HRS. MOVMNT TO THE
ENE WILL CONTINUE TO BE VERY SLOW...ONLY EXPECTING TO REACH THE RED
RIVER VALLEY BY THIS EVENING.  NOW THAT THE LOW HAS CUT OFF....A
SLOWER SOLUTION IS PREFERRED...ESP GIVEN PAST HISTORY OF THE SYSTEM.
DUE TO THE SLOW MVMNT OF THE SYSTEM...PRECIP WILL NOT ADVANCE VERY
FAST TO THE EAST EITHER. HAVE TRIMMED POPS BACK TO THE WEST AND MADE
A TIGHTER GRADIENT. I DON/T EXPECT THE PRECIP SHIELD TO MAKE MUCH
PROGRESSION TO THE EAST UNTIL LATER THIS AFTERNOON OR THIS EVENING.
MODELS INDICATE THAT THERE MAY BE A BRIEF LULL IN THE THE PRECIP
LATER THIS MORNING AND AFTN ACROSS CNTRL MO AS THE UPPER FORCING
WANES A BIT AND BECOMES ORIENTATED MORE SE TO NW.  THIS MAY BE JUST
ENOUGH TO PUSH THE PRECIP OUT OF OUR PORTION OF CNTRL MO FOR
SEVERAL HOURS...BUT DO NOT HOLD A GREAT DEAL OF CONFIDENCE IN THIS
SOLUTION AND HAVE LIKELY OF BETTER POPS GOING THRU THE DAY FROM A
LINE FROM KCOU TO KJEF AND POINTS WEST. REMOVED THUNDER CHANCES
UNTIL AFTN...THEN ONLY ISLD. CAPE/MU CAPE APPEARS MINIMAL TO NON
EXISTENT WHERE PRECIP IS EXPECTED. HAVE NOT HAD MUCH THUNDER THIS
FAR NORTH OVER THE PAST TWO DAYS AND DON/T EXPECT MUCH TODAY EITHER.

CLOUDS AND TEMPS SHOULD BE PRETTY MUCH A CARBON COPY FROM YESTERDAY
WITH COOLEST TEMPS WHERE CLOUDS WILL BE THICKEST AND BEST CHANCES
FOR PRECIP ACROSS CNTRL MO AND WARMEST WHERE CLOUDS WILL BE THINNEST
AND NOT MUCH CHANCE OF PRECIP FROM THE RIVER EAST. WENT BELOW MOS IN
CNTRL MO WHERE PERSISTENT PRECIP AND CLOUDS SHOULD KEEP TEMPS A
LITTLE COOLER THAN YESTERDAY. ELSEWHERE WENT ON THE WARM SIDE OF
GUIDANCE WHICH HAS WORKED WELL OVER THE PAST WEEK. CLOUD COVER WILL
ULTIMATELY DETERMINE MAX TEMPS ACROSS THE CNTRL PORTION OF THE CWA.

MILLER

&&

.LONG TERM...
ISSUED AT 431 AM CDT WED MAR 21 2012
(TONIGHT THROUGH TUESDAY)

PERSISTENT N-S BAND OF SHOWERS WILL FINALLY SHIFT E-NEWD TGT AND THU
AS THE SLY LOW LEVEL JET SHIFTS EWD...AND A WEAK SFC FRONT MOVES
SLOWLY NEWD THROUGH OUR AREA TGT AND NE OF THE FORECAST AREA ON
THU. THE MODELS ARE CONSISTENT THAT THE AXIS OF CONVECTION SHOULD
SHIFT EWD TO RIGHT OVER THE MISSISSIPPI RIVER THU MRNG...AND THEN
INTO IL E OF THE MISSISSIPPI RIVER THU AFTN. LOWER SFC DEW POINTS
WILL FILTER INTO MO LATE TGT AND THU WITH LOWER 850 MB DEW POINTS
ADVECTING EWD THROUGH OUR AREA ON THU. THE BAND OR ARC OF
CONVECTION WILL SHIFT E-NE OF OUR AREA THU EVNG...WHILE AN AREA OF
SHOWERS AND A FEW STORMS ASSOCIATED WITH THE UPPER LEVEL LOW AND
ASSOCIATED SFC LOW MOVES EWDS INTO MO LATE THU NGT. THE UPPER LOW
SHOULD MAKE IT INTO SWRN MO BY 12Z FRI. PREFER THE MORE SRN
SOLUTION OF THE NAM AND ECMWF MODELS...OVER THE GFS...WHICH MOVE
THE LOW EWD THROUGH SRN MO AND INTO SRN IL BY 06Z SAT. SHOULD BE
AT LEAST SCATTERED CONVECTION JUST AHEAD AND UNDERNEATH THE COLD
COLD LOW CENTER AND IN THE VICINITY OF THE WEAK SFC LOW REFLECTION.
WILL SEE COOLER TEMPERATURES THU THROUGH FRI NGT AS THE 850 MB
TEMPERATURES GRADUALLY FALL TO AROUND 4-6 DEGREES C ACROSS THE
FORECAST AREA ON FRI...PLUS MORE WIDESPREAD CLOUDS AND
PRECIPITATION WILL LEAD TO LESS OF A DIURNAL RISE IN TEMPERATURES
THU AND FRI. MAY BE SOME LINGERING SHOWERS ON SAT MAINLY ACROSS IL
JUST BEHIND THE UPPER LEVEL/SFC LOW. THE PRECIPITATION CHANCES
WILL END OVER THE ENTIRE AREA BY SAT NGT WITH WARMER TEMPERATURES
ON SUN AS AN UPPER LEVEL RIDGE MOVES EWD INTO MO BEHIND THE UPPER
LEVEL LOW...WITH PLENTY OF SOLAR INSOLATION EXPECTED. UNSEASONABLY WARM
TEMPERATURES WILL RETURN FOR THE START OF THE NEXT WORK WEEK AS
SURFACE WINDS COME BACK AROUND TO A SLY DIRECTION.

GKS

&&

.AVIATION...
ISSUED AT 646 AM CDT WED MAR 21 2012

NORTH TO SOUTH ORIENTATED BAND OF PRECIP IN ADVANCE OF A CLOSED
CUT OFF UPPER LEVEL LOW WILL MAKE VERY SOW PROGRESS TO THE EAST
TODAY. PRECIP IS LINED UP FROM SOUTHERN IA SOUTH TO THE GULF OF
MEXICO...AND THIS WILL CONTINUE TO STREAM TO THE NORTH THRU THE
DAY. PRECIP SHOULD CONTINUE FOR MOST OF THE DAY AT LEAST ON AND
OFF AT KCOU. MODELS HINT AT A BRIEF BREAK FOR KCOU LATER THIS
MORNING INTO THE AFTN AS THE FORCING WANES AND BECOMES ALIGNED
MORE SE TO NW. DO NOT HAVE MUCH CONFIDENCE IN THIS SOLUTION AND
HAVE KEPT SHRA GOING THRU THE TAF PERIOD AT KCOU. THERE HAVE BEEN
SCATTERED IFR CIGS ACROSS CNTRL AND SOUTHERN MO OVERNIGHT. THE
PATCHINESS OF THE IFR CIGS CAUSES LOW CONFIDENCE AND THUS HAVE NOT
INCLUDED THEM ATTM. FURTHER EAST...EXPECT A REPEAT FROM YESTERDAY
WITH DIURNAL CU AND BKN MID/HIGH LEVEL CLOUDS. THE SFC PRESSURE
GRADIENT STILL EXISTS...SO GUSTY SE WINDS SHOULD PICK UP AGAIN
DURING THE DAY. UPPER LOW WILL SLOWLY MOVE TO THE ENE OVER THE
NEXT 24 HRS TO NEAR CNTRL OK BY THURSDAY MORNING. THE BAND OF
PRECIP SHOULD BE ALIGNED ALONG THE MISSISSIPPI RIVER NEAR OR
SHORTLY AFTER MIDNIGHT. MODELS RH FIELDS INDICATE IFR CIGS WITH
THIS BAND OF PRECIP...BUT DO NOT HAVE ENOUGH CONFIDENCE TO INCLUDE
ATTM. THUNDER POTENTIAL LOOKS LIMITED AT BEST. HAVE NOT HAD MUCH
THUNDER OVER THE PAST TWO DAYS AND DON/T EXPECT MUCH OVER THE NEXT
24 HRS EITHER.

SPECIFICS FOR KSTL...
VFR CONDITIONS THRU THE DAY WITH PRECIP NOT MOVING IN UNTIL
OVERNIGHT. CLOUDS WILL LOWER AND THICKEN THIS EVENING WITH PRECIP
STARTING AFTER MIDNIGHT. THERE MAY BE SOME IFR CIGS AS THE PRECIP
MOVES THRU OVERNIGHT AND THURSDAY MORNING...BUT NOT CONFIDENT
ENOUGH TO INCLUDE ATTM.

MILLER

&&

.CLIMATE...
ISSUED AT 355 PM CDT SUN MAR 18 2012

SAINT LOUIS RECORD HIGH TEMPERATURE

MARCH 21: 90 (1907)

AS OF MARCH 20TH...ST. LOUIS HAS TIED MARCH 1910 WITH 8 DAYS WITH
A HIGH TEMPERATURE OF 80 DEGREES OR HIGHER.

COLUMBIA RECORD HIGH TEMPERATURE

MARCH 21: 92 (1907)

SAINT LOUIS RECORD PRECIPITATION

MARCH 22: 1.72" (1919)

COLUMBIA RECORD PRECIPITATION

MARCH 21: 1.00" (1948)
MARCH 22: 1.03" (1898)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 21, 5:23 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT WED MAR 21 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
523 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS CENTRAL AND SOUTHEAST MISSOURI
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD RAINS THURSDAY AND THURSDAY NIGHT WILL BE PRODUCING
RAINFALL AMOUNTS OF ONE TO TWO INCHES OVER CENTRAL AND EASTERN
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:48 AM CDTRiver Flood WarningLSXCole55 hr
Mar 21, 2:02 PM CDTFlood WatchLSXBoone, Cole, Moniteau14 hr
Mar 21, 5:21 PM CDTRiver Flood WarningLSXGasconade, Montgomery3 days
Mar 21, 5:21 PM CDTRiver Flood WarningLSXGasconade, Montgomery6 days

Nearby

Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.